Alert archive / Oregon / Frost Advisories in 2007
Frost Advisory 2, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Apr 9, 2007, 9:06 PM PDT for 5 counties in Oregon. It took effect at Apr 10, 2007, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 9:06 PM PDT (04:06 UTC)
- In effect from
- Apr 10, 2007, 3:00 AM PDT
- Expired
- Apr 10, 2007, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 101 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 100406 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 906 PM PDT MON APR 9 2007 ...COLD TEMPERATURES COULD HARM TENDER VEGETATION TONIGHT... .CLOUD COVER AND SHOWERS THIS EVENING WILL DIMINISH OVERNIGHT LEADING TO A COLD TUESDAY MORNING. FROST AND LOCALIZED FREEZING CONDITIONS ARE EXPECTED TO PERSIST FOR THREE HOURS OR MORE AROUND SUNRISE. ORZ025-101215- /O.NEW.KMFR.FZ.W.0003.070410T1000Z-070410T1600Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 906 PM PDT MON APR 9 2007 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. TEMPERATURES ARE GENERALLY EXPECTED TO FALL INTO THE 28 TO 32 FAHRENHEIT RANGE LATE TONIGHT AND TUESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY AND EXPECTED TO PERSIST FOR 3 HOURS OR MORE. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT DAMAGE TO THEIR PLANTS PEOPLE ARE ADVISED TO COVER THEIR SENSITIVE PLANTS OR BRING THEM INDOORS. $$ ORZ023-024-026-101215- /O.NEW.KMFR.FR.Y.0002.070410T1000Z-070410T1600Z/ CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... GRANTS PASS...MEDFORD...ASHLAND 906 PM PDT MON APR 9 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. DECREASING CLOUDS LATE TONIGHT INTO EARLY TUESDAY MORNING ARE EXPECTED TO FALL GENERALLY IN THE 32 TO 38 FAHRENHEIT DEGREE RANGE. A FROST ADVISORY MEANS THAT SCATTERED FROST IS LIKELY AND THAT TEMPERATURES OF 33 TO 36 FAHRENHEIT ARE EXPECTED TO PERSIST FOR 3 HOURS OR MORE OVER MOST OF THE ADVISED AREA. SENSITIVE OUTDOOR PLANTS COULD BE DAMAGED IF LEFT UNCOVERED. TO PREVENT DAMAGE TO THEIR PLANTS PEOPLE ARE ADVISED TO COVER THEIR SENSITIVE PLANTS OR BRING THEM INDOORS. $$ BTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Apr 9, 1:10 PM PDT, 7 hours 56 minutes earlier.
Area forecast discussion, Apr 9, 1:10 PM PDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 110 PM PDT MON APR 9 2007 .DISCUSSION... TONIGHT BOTH THE GFS AND NAM SHOW A SLIGHT INCREASE IN SHOWERS DUE TO A WEAK MID LEVEL DISTURBANCE AFTER MIDNIGHT MAINLY AFFECTING SOUTHWEST OREGON. TUESDAY MORNING SHOWERS END AS A SHORT WAVE RIDGE BUILDS BUT BY LATE TUESDAY NIGHT RAIN RETURNS WITH A WARM FRONT AHEAD OF A WEAK CLOSED LOW THAT CROSSES OUR AREA WEDNESDAY. THE LATEST GFS RUN HAS WEAKENED THE LOW FURTHER YET 500MB TEMPS WILL BE -25C COLD ENOUGH FOR ISOLATED THUNDER. WEDNESDAY NIGHT EVEN COLDER COMES IN THE THE MAIN TROUGH AXIS BUT BY MID DAY THURSDAY THE MAIN DYNAMICS WILL BE WELL TO THE SOUTH. THE MORNING WILL BE COLD BUT CLOUDY. BY THE AFTERNOON MOST SHOWERS WILL HAVE DISSIPATED AS THE NEXT RIDGE BUILDS. FRIDAY WILL BE DRY WITH A RETURN TO NEAR NORMAL AS 500MB HEIGHTS CLIMB BACK TO 567DM. THEY QUICKLY FALL AGAIN AS A COLD FRONT REACHES THE COAST SATURDAY MORNING CROSSING OUR AREA DURING THE DAY. SUNDAY MORE COLD AIR SIDES OVER THE REGION IN THE UPPER TROUGH AXIS. ANOTHER RIDGE BUILDS MONDAY FOLLOWED BY ANOTHER COLD FRONT THE NEXT DAY. && .AVIATION...LINGERING SHOWERS WILL PRODUCE ISOLATED MOUNTAIN OBSCURATIONS TODAY OTHERWISE VFR. TONIGHT PATCHY MVFR WILL OCCUR WITH ISOLATED SHOWERS. GENERALLY VFR TUESDAY APART FROM MVFR IN THE MORNING IN THE UMPQUA BASIN. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. 11
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:06 PM PDT | Freeze Warning | MFR | Douglas | 12 hr |
Nearby
Frost Advisories in Oregon, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.